Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 49, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 3, 2013, 6:42 AM HST for Hawaii County, Hawaii. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2013, 6:42 AM HST (16:42 UTC)
- Expired
- Jul 3, 2013, 3:34 PM HST
- In force
- 9 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 4.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
103 WWHW70 PHFO 031642 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 642 AM HST WED JUL 3 2013 HIZ028-040545- /O.NEW.PHFO.WI.Y.0049.130703T1642Z-130704T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 642 AM HST WED JUL 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 40 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ POWELL
1 follow-up statement
087 WWHW70 PHFO 040134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST WED JUL 3 2013 HIZ028-040245- /O.CAN.PHFO.WI.Y.0049.000000T0000Z-130704T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 PM HST WED JUL 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE BIG ISLAND SUMMITS HAVE DECREASED BELOW ADVISORY THRESHOLD AND ARE NOT EXPECTED TO INCREASE IN THE NEAR FUTURE. THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS IS THEREFORE CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 3, 4:00 AM HST, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 3, 4:00 AM HST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST WED JUL 3 2013 .SYNOPSIS... LIGHT TO MODERATE TRADE WINDS WILL DIMINISH INTO THE WEEKEND. SHOWERS AFFECTING MUCH OF THE STATE THIS MORNING WILL GIVE WAY TO CLOUD BUILDUPS WITH A FEW SHOWERS INLAND EACH AFTERNOON...AND CLEARING EACH NIGHT. BREEZY TRADE WINDS AND MODEST WINDWARD SHOWERS WILL RETURN BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION... SURFACE OBSERVATIONS AROUND THE MAIN HAWAIIAN ISLANDS REPORTED LIGHT TO MODERATE TRADE WINDS BLOWING...AND PRESSURE TRENDS SUGGESTED LITTLE CHANGE OR A SLIGHT DECREASE IN WIND SPEEDS THROUGH THE SHORT RUN. SOUNDING DATA REMAINED MIXED...WITH PLENTY OF MOMENTUM THROUGH THE DEPTH OF THE MIXED LAYER AT LIHUE...BUT SUBSTANTIALLY LESS AT HILO. THE INVERSION WAS CONSIDERABLY HIGHER THAN USUAL...AND THE AIR MASS SLIGHTLY MOISTER THAN TYPICAL FOR THE SEASON. THUS...NOT SURPRISINGLY...TRADE SHOWERS WERE UNUSUALLY EXTENSIVE AND WELL-DEVELOPED FOR JUNE. EVEN SOME LEE SITES RECEIVED MEASURABLE ACCUMULATION FROM TRADE SHOWERS PASSING COMPLETELY OVER THE SMALLER ISLANDS BEFORE DISSIPATING. REMNANT STRATUS COVER FROM AFTERNOON BUILDUPS ON TUESDAY ALSO LINGERED OVER WEST SLOPES OF THE BIG ISLAND. WIND SPEEDS OVER THE BIG ISLAND SUMMITS ROSE SUBSTANTIALLY THROUGH THE MIDDLE OF THE NIGHT...APPROACHING THE CRITERION FOR A WIND ADVISORY. HOWEVER...IN SUCH CASES THE WINDS TYPICALLY PEAK A LITTLE BEFORE DAWN...SO LIKELY THE ADVISORY WILL NOT BE NEEDED. ALOFT...MODERATE RIDGING PREVAILED NORTHWEST OF THE STATE...BUT THE MID-LEVEL REFLECTION OF THE DISSIPATED REMNANT OF COSME APPROACHED THE ISLANDS FROM THE NORTHEAST. GUIDANCE AGREED WELL IN PREDICTING THAT THIS REMNANT WILL MOVE A LITTLE CLOSER OVER THE NEXT DAY OR SO...DISRUPTING BOTH THE RIDGE ALOFT AND THE SUBTROPICAL RIDGE AT THE SURFACE. THE TRADE WINDS WILL DIMINISH ONCE THE GRADIENT SLACKENS...AND WILL REMAIN THIS WAY THROUGH THE WEEKEND AS THE REMNANT LOW SPINS MORE OR LESS IN PLACE. BY AROUND MONDAY...THE LOW WILL FILL IN ENOUGH SO THAT DEEP-LAYER RIDGING CAN START TO REBUILD...ALLOWING THE TRADE WINDS TO STRENGTHEN AGAIN INTO THE MIDDLE OF NEXT WEEK. DURING THE TIME OF SLACK PREVAILING WINDS...SEA AND LAND BREEZES WILL BECOME IMPORTANT OVER MUCH OF THE STATE...LEADING TO DAYTIME CUMULUS BUILDUPS AND OVERNIGHT CLEARING...ESPECIALLY ON THE BIG ISLAND. THE AIR MASS WILL BE MOIST ENOUGH FOR SOME OF THESE SHOWERS TO PRODUCE SIGNIFICANT AMOUNTS OF RAIN...THOUGH AREAL COVERAGE LIKELY WILL BE SPOTTY...AND FLOODING AS SUCH IS NOT EXPECTED. SINCE PREVAILING FLOW WILL DIMINISH WITHOUT BECOMING SOUTHEASTERLY... VOLCANIC HAZE PROBABLY WILL REMAIN RESTRICTED TO THE BIG ISLAND. CONDITIONS WILL BECOME MORE TYPICAL AGAIN BY THE MIDDLE OF NEXT WEEK. INDEED...THE TRADE WINDS MAY BE STRONG ENOUGH TO REQUIRE A SMALL CRAFT ADVISORY. && .MARINE... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW THE THRESHOLDS FOR A SMALL CRAFT ADVISORY THROUGH EARLY NEXT WEEK. THE GLOBAL MODELS SHOW LOCALLY STRONG TRADE WINDS RETURNING BY THE MIDDLE OF NEXT WEEK. IF THIS FORECAST VERIFIES...THEN AN ADVISORY MAY BE NEEDED STARTING MONDAY NIGHT FOR THE USUAL WINDY AREAS AROUND THE BIG ISLAND AND MAUI. THE ADVISORY MAY REQUIRE EXPANSION TO OTHER ZONES AS WINDS INCREASE LATER NEXT WEEK. SURF WILL REMAIN BELOW THE ADVISORY LEVELS ON ALL SHORES. A SERIES OF MODERATE SOUTH SWELLS WILL ROLL IN...WITH THE HIGHEST SURF ALONG SOUTH SHORES EXPECTED THURSDAY. THE TROUGH NORTHEAST OF THE ISLANDS MAY BOOST SURF ALONG EAST-FACING SHORES FRIDAY AND SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && RYSHKO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.